MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES

MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES
Model Number W5-7-3-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Items returned for evaluation: -delivery system (pusher).-web implant.Items not returned for evaluation: -introducer.-dispenser hoop.-microcatheter.-controller.The visual analysis of the returned items found the web implant to be separated from the delivery system.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications (spec: diameter(mm)= 7.0 ± 0.7, height(mm)= 3.0 ± 0.4), but the hypotube was found kinked at the hypotube to connector junction.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The heater coil did show signs of controller activation with as indicated by the melted tether and pet.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be ol (spec= 66-78), which is out of specification due to the heater coil winding damage.The investigation of the returned web system found the pusher hypotube kinked, the implant separated from the delivery system, and the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged heater coil windings.However, the heater coil pet and implant tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the hypotube kink, but the kink is consistent with the device experiencing forces over specification.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies coil difficult or non-detachment as potential complications associated with use of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
It was reported that the web device didn¿t detach.After multiple attempts with the detacher to detach the device unsuccessfully the web was recaptured and removed from the patient.The web did detach in the catheter on removal and was successfully removed from the patient.A second device was successfully used.No patient injury was reported.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18938036
Report Number2032493-2024-00227
Device Sequence Number12505435
Product Code OPR
UDI-Device Identifier00842429110928
UDI-Public(01)00842429110928(11)221021(17)250930(10)0000275393
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberW5-7-3-MVI-3
Device Lot Number0000275393
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown